Alert archive / Colorado / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 51, NWS Pueblo, CO

June 4, 2012Bent County, Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 4, 2012, 2:39 PM MDT for Bent County, Prowers County, Colorado. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2012, 2:39 PM MDT (20:39 UTC)
Expired
Jun 4, 2012, 3:45 PM MDT
In force
66 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bent County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 143 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 3:15 PM MDTHAIL 0.883 Nw Lamar, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-479 J/kg
Mixed-layer LCL
2396 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

978 
WUUS55 KPUB 042039
SVRPUB
COC011-099-042145-
/O.NEW.KPUB.SV.W.0051.120604T2039Z-120604T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
239 PM MDT MON JUN 4 2012

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO...
  CENTRAL PROWERS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 345 PM MDT

* AT 237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  SOUTHWEST OF GRANADA...OR 10 MILES SOUTHEAST OF LAMAR...AND MOVING
  WEST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAMAR AND WILEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3792 10285 3825 10285 3819 10227 3788 10236
TIME...MOT...LOC 2040Z 098DEG 18KT 3801 10247
WIND...HAIL 60MPH 1.00IN

$$
5 follow-up statements
833 
WWUS55 KPUB 042050
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
250 PM MDT MON JUN 4 2012

COC011-099-042145-
/O.CON.KPUB.SV.W.0051.000000T0000Z-120604T2145Z/
BENT CO-PROWERS CO-
250 PM MDT MON JUN 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
PROWERS AND NORTHEASTERN BENT COUNTIES UNTIL 345 PM MDT...

AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF LAMAR...MOVING WEST AT 20 MPH.

ANOTHER STRONG STORM WAS LOCATED 3 MILES NORTH OF LAMAR...AND THIS 
STORM WAS MOVING WEST AT 20 MPH. THIS STORM HAS THE CAPABILITY TO 
ALSO BECOME SEVERE.

LOCATIONS IMPACTED INCLUDE...
  LAMAR AND WILEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3792 10285 3825 10285 3819 10227 3788 10236
TIME...MOT...LOC 2049Z 098DEG 18KT 3802 10253
WIND...HAIL 60MPH 1.00IN

$$
891 
WWUS55 KPUB 042056
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
256 PM MDT MON JUN 4 2012

COC011-099-042145-
/O.CON.KPUB.SV.W.0051.000000T0000Z-120604T2145Z/
BENT CO-PROWERS CO-
256 PM MDT MON JUN 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
PROWERS AND NORTHEASTERN BENT COUNTIES UNTIL 345 PM MDT...

AT 252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF LAMAR...MOVING WEST AT 20 MPH.

ANOTHER STRONG STORM WAS LOCATED 2 MILES NORTHWEST OF LAMAR.

AT 250 PM...NICKEL SIZE HAIL WAS REPORTED 1 MILE NORTH OF LAMAR.

LOCATIONS IMPACTED INCLUDE...
  LAMAR AND WILEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3792 10285 3825 10285 3819 10227 3788 10236
TIME...MOT...LOC 2054Z 098DEG 18KT 3804 10251
WIND...HAIL 60MPH 1.00IN

$$
493 
WWUS55 KPUB 042109
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
309 PM MDT MON JUN 4 2012

COC011-099-042145-
/O.CON.KPUB.SV.W.0051.000000T0000Z-120604T2145Z/
BENT CO-PROWERS CO-
309 PM MDT MON JUN 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
PROWERS AND NORTHEASTERN BENT COUNTIES UNTIL 345 PM MDT...

AT 302 PM MDT...TRAINED WEATHER SPOTTERS REPORTED NICKLE SIZE HAIL 
WITH THIS STORM.  THIS STORM WAS LOCATED NEAR WILEY...OR 5 MILES 
NORTHWEST OF LAMAR...MOVING NORTHWEST AT 15 MPH. QUARTER SIZE HAIL 
MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  WILEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3790 10245 3798 10284 3825 10285 3820 10239
TIME...MOT...LOC 2109Z 117DEG 11KT 3814 10269
WIND...HAIL 60MPH 1.00IN

$$

KAM
855 
WWUS55 KPUB 042123
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
323 PM MDT MON JUN 4 2012

COC011-099-042145-
/O.CON.KPUB.SV.W.0051.000000T0000Z-120604T2145Z/
BENT CO-PROWERS CO-
323 PM MDT MON JUN 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
PROWERS AND NORTHEASTERN BENT COUNTIES UNTIL 345 PM MDT...

AT 321 PM MDT...LOCAL LAW ENFORCEMENT REPORTED NICKEL SIZED HAIL 
WITH THIS STORM.  THIS STORM WAS LOCATED NEAR WILEY...OR 8 MILES 
NORTHWEST OF LAMAR...MOVING NORTHWEST AT 15 MPH.  HAIL UP TO THE 
SIZE OF QUARTERS IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHWESTERN PROWERS AND NORTHEASTERN
  BENT COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3796 10261 3798 10284 3825 10285 3822 10254
TIME...MOT...LOC 2123Z 117DEG 11KT 3816 10274
WIND...HAIL <50MPH 1.00IN

$$
625 
WWUS55 KPUB 042138
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
338 PM MDT MON JUN 4 2012

COC011-099-042148-
/O.EXP.KPUB.SV.W.0051.000000T0000Z-120604T2145Z/
BENT CO-PROWERS CO-
338 PM MDT MON JUN 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PROWERS AND
NORTHEASTERN BENT COUNTIES WILL EXPIRE AT 345 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3796 10261 3798 10284 3825 10285 3822 10254
TIME...MOT...LOC 2138Z 117DEG 11KT 3818 10279

$$

KAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 11:15 AM MDT, 3 hours 24 minutes earlier.

Area forecast discussion, Jun 4, 11:15 AM MDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1115 AM MDT MON JUN 4 2012

.AVIATION...

THE MAIN CONCERN AT THE TAF SITES FOR TODAY WILL BE THUNDERSTORMS
FOR THIS AFTERNOON. THUNDERSTORMS HAVE ALREADY DEVELOPED OVER THE
HIGHER TERRAIN AND GIVEN THE EASTERLY STEERING FLOW SHOULD MOVE
AROUND KALS THROUGH 01-03Z THIS EVENING. THE MAIN IMPACT WILL BE
GUSTY OUTFLOW WINDS AT KALS THIS AFTERNOON. PRECIPITATION IS MORE
LIKELY AT KCOS AND KPUB WHERE DEEPER MOISTURE EXISTS. MODELS
INDICATING THE MOST LIKELY TIME FRAME FOR THUNDERSTORMS A KCOS AND
KPUB WILL BE FROM AROUND 21-02Z THIS AFTERNOON. IMPACTS INCLUDE
GUSTY OUTFLOW WIND WITH GUSTS APPROACHING 40 KTS POSSIBLE. CIGS
AND VIS MAY ALSO LOWER IN ANY HEAVIER THUNDERSTORM CORES THAT MOVE
OVER THE TERMINALS. EXPECT CLEARING AND VFR CONDITIONS AFTER 03Z
INTO TUESDAY MORNING. MODELS DEVELOPING ANOTHER ROUND OF
THUNDERSTORMS FOR TOMORROW BY MID DAY WHICH WILL LIKELY IMPACT
KCOS AND KPUB.  MOZLEY

&&

.PREV DISCUSSION... /ISSUED 451 AM MDT MON JUN 4 2012/

SHORT TERM...
(TODAY AND TONIGHT)

..MAIN SHORT TERM CONCERNS REMAIN THUNDERSTORM COVERAGE AND
TEMPERATURES...

CURRENT WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS INDICATING WEAK
NORTHERLY FLOW ALOFT ACROSS THE STATE WITH UPPER LEVEL RIDGE AXIS
BUILDING ACROSS EASTERN ARIZONA AND UTAH THROUGH WESTERN WYOMING AS
A BROAD EASTERN PACIFIC TROUGH CONTINUES TO DIG ACROSS THE WEST
COAST AT THIS TIME. WATER VAPOR IMAGERY ALSO INDICATING MID AND
UPPER LEVEL MOISTURE TRAPPED UNDERNEATH UPPER RIDGE ACROSS THE
STATE WITH SATELLITE AND EVEN RADAR IMAGERY TRACKING A DISTINCT
CIRCULATION (MCV) WHICH HAS MOVED ACROSS WESTERN KIOWA COUNTY AND
INTO CENTRAL OTERO COUNTY AT THIS TIME. WARM AIR ALOFT UNDERNEATH
RIDGE EVIDENT WITH HIGHER MTN OBSERVATIONS STILL INDICATING
TEMPERATURES IN THE LOWER TO MID 40S ALONG WITH MORE VARIABLE
READINGS FROM THE 50S TO THE LOWER 70S ACROSS THE EASTERN PLAINS
AT THIS TIME. CURRENT DEW PTS ACROSS THE HIGHER TERRAIN ARE IN THE
20S AND 30S AND MAINLY IN THE 40S ACROSS EASTERN COLORADO...WITH
RICHER LOW LEVEL MOISTURE NOT TOO FAR AWAY WITH DEW PTS IN THE 50S
TO LOWER 60S ACROSS WESTERN KANSAS AT THIS TIME.

TODAY AND TONIGHT...UPPER LEVEL FLOW EXPECTED TO REMAIN WEAK AND
BECOME SOUTH TO SOUTHEAST THROUGH THE DAY AND MORE SOUTH TO
SOUTHWEST OVERNIGHT...AS UPPER LEVEL RIDGE AXIS MOVES INTO WESTERN
COLORADO THIS AFTERNOON AND ACROSS EASTERN COLORADO TONIGHT.
ASSOCIATED THERMAL TROUGH MOVES ACROSS THE MTS...OWNING TO ENHANCED
EAST TO SOUTHEAST LOW LEVEL FLOW UPSLOPE FLOW...WHICH WILL KEEP LOW
LEVEL MOISTURE IN PLACE WITH DEW PTS IN THE MID 40S TO MID 50S
ACROSS THE EASTERN PLAINS.  SOLAR HEATING AND AVAILABLE MOISTURE IN
PLACE UNDER THE RIDGE WILL ALLOW FOR CONVECTION TO FIRE ACROSS THE
HIGHER TERRAIN FROM THE LATE MORNING THROUGH THE EARLY EVENING WITH
LATEST MODELS DIFFERING ON THE AMOUNT OF CONVECTION...ESPECIALLY
ACROSS THE EASTERN MTNS AND PLAINS. THE 00Z RUNS OF THE GFS AND NSSL
AND LOCAL WRFS HAVE CONVECTION TIED MAINLY TO THE HIGHER TERRAIN
THROUGH THE AFTERNOON...WITH CONVECTIVE OUTFLOWS THEN HELPING TO
FIRE CONVECTION ACROSS THE EASTERN PLAINS THIS EVENING.
HOWEVER...THE 00Z AND 06Z NAM AND THE 06Z HRRR HAVE CONVECTION
FIRING BETWEEN 15Z-18Z ACROSS THE SOUTHEAST MTS AND IMMEDIATE
ADJACENT PLAINS...AND THEN DEVELOP MORE WIDESPREAD STORMS ACROSS ALL
OF SOUTH CENTRAL AND SOUTHEAST COLORADO THROUGH THE AFTERNOON AND
EVENING HOURS...WITH SOME CONVECTION HANGING ON INTO EARLY TUESDAY
MORNING ACROSS THE FAR SE PLAINS WITH A DEVELOPING LOW LEVEL JET
OVERNIGHT ACROSS THE WESTERN TX AND OK PANHANDLE. WITH THAT SAID AND
THE MCV CURRENTLY MOVING ACROSS THE SOUTHEAST PLAINS...HAVE TAILORED
CURRENT FORECAST CLOSER TO THE NAM SOLUTION. CONVECTION ACROSS THE
HIGHER TERRAIN AND IMMEDIATE ADJACENT PLAINS LOOKS TO REMAIN FAIRLY
HIGH BASED...WITH THE POTENTIAL FOR A FEW STRONGER PULSE STORMS
ACROSS THE FAR SE PLAINS WHERE BEST LOW LEVEL MOISTURE AND CAPES
BETWEEN 1000-1500 J/KG ARE PROGGED. TEMPERATURES TO WARM QUICKLY
THROUGH THE MORNING WITH HIGHS DEPENDENT ON HOW FAST CONVECTIVE
CLOUDS WILL DEVELOP AND HAVE GONE WITH HIGHS NEAR AND SLIGHTLY
COOLER THAN YESTERDAY...WITH OVERNIGHT LOWS EXPECTED TO BE ON THE
MILD SIDE ONCE AGAIN. -MW

LONG TERM...
(TUESDAY THROUGH NEXT MONDAY)

PLENTY OF LOW AND MID LEVEL MOISTURE REMAINS IN PLACE OVER THE
EASTERN MOUNTAINS AND PLAINS ON TUESDAY...WHILE DRIER AIR BEGINS
TO FILTER INTO THE WESTERN MOUNTAINS AND VALLEYS AS SOUTHWEST FLOW
GRADUALLY INCREASES. APPEARS WE WILL HAVE ONE MORE ROUND OF
ISOLATED TO SCATTERED TSRA TUE AFTERNOON/EVENING...WITH STORMS
OVER THE EASTERN MOUNTAINS INITIALLY...THEN DRIFTING EAST ON TO THE
PLAINS BY EVENING. SHEAR REMAINS FAIRLY WEAK...SO THREAT OF SEVERE
STORMS LOOKS LOW...THOUGH A FEW NEAR SEVERE WIND GUSTS MAY BE
POSSIBLE...AS KCOS GUSTED TO 47 KNOTS IN A SIMILAR ENVIRONMENT
YESTERDAY. MAX TEMPS TUES LOOK LIKE THEY WILL COOL SLIGHTLY OVER
THE EAST AS 700 MB TEMPS FALL 1-2C...WHILE READINGS OVER THE
CENTRAL AND SOUTHWEST MOUNTAINS SHOW LITTLE CHANGE. SOUTHWEST FLOW
INCREASES WEDNESDAY AS PACIFIC NORTHWEST UPPER TROUGH SHIFTS
EASTWARD...WITH AIR MASS OVER THE MOUNTAINS CONTINUING TO DRY OUT.
HIGHER TERRAIN NEAR THE CONTINENTAL DIVIDE MAY APPROACH CRITICAL
FIRE WEATHER CONDITIONS AS DEEP MIXING TAPS STRONGER WINDS
ALOFT...THOUGH SPEEDS STILL LOOK TO STAY JUST SLIGHTLY BELOW
HIGHLIGHT THRESHOLDS. OVER THE PLAINS...LOW LEVEL MOISTURE REMAINS
IN PLACE EAST OF I-25...WITH RISK OF AT LEAST AN ISOLATED TSRA
CONTINUING INTO WED EVENING. MAX TEMPS SHOULD WARM SLIGHTLY WED
MOST LOCATIONS...AS LOW/MID LEVEL FLOW BECOMES MORE SOUTHWESTERLY.

LITTLE CHANGE IN THE UPPER PATTERN THU INTO FRI...WITH AREA
REMAINING UNDER WEAK TO MODERATE SOUTHWEST FLOW BOTH DAYS. VERY
DRY AIR MASS REMAINS IN PLACE OVER THE MOUNTAINS...WHILE MOISTURE
LINGERS OVER THE EASTERN PLAINS AS DRYLINE STAYS MAINLY ON THE
WESTERN SIDE OF THE KS BORDER. TOUGH TO RULE OUT AN ISOLATED TSRA
BOTH DAYS OVER THE PLAINS...SO WILL KEEP LOW POPS IN PLACE EAST OF
I-25. UPPER LOW MOVES EASTWARD OVER THE WEEKEND...LEADING TO
STRONGER SOUTHWEST FLOW ACROSS THE STATE...WHICH MAY FINALLY FLUSH
LOW LEVEL MOISTURE OUT OF THE EASTERN PLAINS BOTH SAT/SUN. FIRE
WEATHER CONCERNS WILL INCREASE OVER THE MOUNTAINS LATE SAT INTO
SUN AS UPPER JET ROTATES AROUND THE UPPER LOW AND ACROSS NORTHERN
COLORADO THROUGH THE PERIOD. MAX TEMPS THROUGH THE WEEKEND WILL
REMAIN VERY WARM...BEFORE COLD FRONT FINALLY DROPS SOUTH THROUGH
THE REGION LATE SUN/EARLY MON...LEADING TO COOLER TEMPS AREA-WIDE
BY MON AFTERNOON.  --10

AVIATION...MOISTURE TRAPPED UNDERNEATH UPPER LEVEL RIDGE ACROSS
THE STATE WILL WILL FUEL ANOTHER ROUND OF ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY. -TSRA SHOULD
DEVELOP ACROSS THE MOUNTAINS BY THE LATE MORNING AND DRIFT OFF
INTO THE ADJACENT PLAINS AND VALLEYS DURING THE AFTERNOON AND
EVENING. ERRATIC GUSTY OUTFLOW WINDS UP TO 40 KTS WILL BE THE MAIN
THREAT...ALONG WITH BRIEF HEAVY RAINFALL AND LIGHTNING AT THE
TERMINALS...WITH A FEW STRONGER STORMS PRODUCING SMALL HAIL
POSSIBLE ACROSS THE FAR SE PLAINS. STORM ACTIVITY SHOULD DECREASE
BY MIDNIGHT FOR THE TERMINALS...WITH ISOLATED STORMS POSSIBLE
THROUGH THE OVERNIGHT ACROSS THE FAR EASTERN PLAINS. -MW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

88/34
Hazardous weather outlook, Jun 4, 11:19 AM MDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1119 AM MDT MON JUN 4 2012

COZ058>089-093>099-051730-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1119 AM MDT MON JUN 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS HAVE ALREADY STARTED TO DEVELOP OVER MOUNTAIN
REGIONS LATE THIS MORNING. EXPECT STORMS TO MOVE AND DEVELOP
ACROSS THE EASTERN PLAINS BY THIS AFTERNOON AND EVENING. THE MAIN
THREATS FROM THUNDERSTORMS WILL BE LIGHTNING...GUSTY OUTFLOW WINDS
TO 50 MPH AND SMALL HAIL. IN ADDITION...LOCALLY HEAVY RAINFALL IS
POSSIBLE OVER THE EASTERN MOUNTAINS AND EASTERN PLAINS UNDER THE
STRONGEST THUNDERSTORM CORES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE TUESDAY OVER THE CENTRAL
AND SOUTHWEST MOUNTAINS...WHILE THE EASTERN MOUNTAINS AND PLAINS
SEE SLIGHTLY GREATER THUNDERSTORM ACTIVITY. THE MAIN THREATS FROM
STORMS WEDNESDAY WILL BE LIGHTNING AND GUSTY WINDS...WITH SMALL
HAIL POSSIBLE WITH THE STRONGEST STORMS. WEDNESDAY THROUGH
FRIDAY...DRIER AIR WILL BEGIN TO MOVE INTO THE AREA FROM THE
WEST...LIMITING THUNDERSTORM CHANCES OVER ALL THE REGION EXCEPT
FOR THE FAR EASTERN PLAINS...WHERE ISOLATED STORMS WILL REMAIN
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS ALL OF SOUTHERN
COLORADO.

88/34

In the hours before

Special weather statement, Jun 4, 1:40 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
140 PM MDT MON JUN 4 2012

COZ096-042015-
EASTERN KIOWA COUNTY-
140 PM MDT MON JUN 4 2012

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN KIOWA COUNTY IN SOUTHEAST COLORADO...

AT 137 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SHERIDAN LAKE...OR 34 MILES NORTHEAST OF
LAMAR...WHICH WAS MOVING TOWARD THE WEST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  BRANDON.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 4, 2:03 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
203 PM MDT MON JUN 4 2012

COZ094-099-042030-
EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
203 PM MDT MON JUN 4 2012

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WEST CENTRAL BACA COUNTY IN SOUTHEAST COLORADO...
  NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

AT 202 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF PRITCHETT...OR 25 MILES
WEST OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE NORTHWEST AT 20
MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTHEASTERN LAS
ANIMAS COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 4, 2:09 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
209 PM MDT MON JUN 4 2012

COZ096-098-042045-
EASTERN KIOWA COUNTY-LAMAR VICINITY/PROWERS COUNTY-
209 PM MDT MON JUN 4 2012

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EASTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
  NORTHEASTERN PROWERS COUNTY IN SOUTHEAST COLORADO...

AT 205 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 8 MILES NORTH OF BRANDON...OR 35
MILES NORTH OF LAMAR...WHICH WAS MOVING TOWARD THE WEST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  CHIVINGTON.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 4, 2:23 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
223 PM MDT MON JUN 4 2012

COZ098-042100-
LAMAR VICINITY/PROWERS COUNTY-
223 PM MDT MON JUN 4 2012

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL PROWERS COUNTY IN SOUTHEAST COLORADO...

AT 220 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 7 MILES SOUTHWEST OF GRANADA...OR 14
MILES SOUTHEAST OF LAMAR...WHICH WAS MOVING TOWARD THE WEST AT 10
MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL PROWERS
COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 4, 2:25 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
225 PM MDT MON JUN 4 2012

COZ098-042100-
LAMAR VICINITY/PROWERS COUNTY-
225 PM MDT MON JUN 4 2012

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN PROWERS COUNTY IN SOUTHEAST COLORADO...

AT 223 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF HOLLY...OR 29 MILES EAST OF
LAMAR...WHICH WAS MOVING TOWARD THE WEST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  HARTMAN.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 4, 2:38 PM MDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
238 PM MDT MON JUN 4 2012

COZ099-042115-
SPRINGFIELD VICINITY/BACA COUNTY-
238 PM MDT MON JUN 4 2012

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WEST CENTRAL BACA COUNTY IN SOUTHEAST COLORADO...

AT 234 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 10 MILES SOUTH OF PRITCHETT...OR 19
MILES SOUTHWEST OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE WEST AT
10 MPH.

LOCATIONS IMPACTED INCLUDE...
  PRITCHETT.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

Nearby

Severe Thunderstorm Warnings in Colorado, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.